Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 183, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 3, 2006, 3:17 PM CDT for Lawrence County, Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2006, 3:17 PM CDT (20:17 UTC)
- Expired
- May 3, 2006, 4:09 PM CDT
- In force
- 52 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 127 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 2:17 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 032020 SVROHX TNC099-032115- /O.NEW.KOHX.SV.W.0183.060503T2017Z-060503T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 317 PM CDT WED MAY 3 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LAWRENCEBURG * UNTIL 415 PM CDT * AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTH OF LAWRENCEBURG...AND MOVING EASTSOUTHEAST AT 15 MPH. STORMS ARE DEVELOPING QUICKLY ACROSS NORTHERN LAWRENCE COUNTY AND ARE EXPECTED TO BUILD OR PROPAGATE SOUTHWARD DURING THE NEXT HOUR. SOME OF THESE COULD QUICKLY BECOME SEVERE. * THE SEVERE THUNDERSTORM WILL BER... 9 MILES NORTH OF LAWRENCEBURG BY 355 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3550 8747 3506 8765 3501 8726 3546 8715 $$ BOYD
2 follow-up statements
000
WWUS54 KOHX 032031
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
330 PM CDT WED MAY 3 2006
TNC099-032115-
/O.CON.KOHX.SV.W.0183.000000T0000Z-060503T2115Z/
LAWRENCE TN-
330 PM CDT WED MAY 3 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR LAWRENCE COUNTY...
AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 12 MILES NORTH OF LAWRENCEBURG. THIS STORM WAS MOVING
EASTSOUTHEAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ETHRIDGE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
WEDNESDAY EVENING FOR TENNESSEE.
LAT...LON 3504 8757 3514 8759 3515 8757 3541 8756
3539 8753 3546 8745 3546 8733 3543 8721
3502 8723 3501 8760
$$
BOYD000
WWUS54 KOHX 032109 RRA
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
410 PM CDT WED MAY 3 2006
TNC099-032120-
/O.CAN.KOHX.SV.W.0183.000000T0000Z-060503T2115Z/
LAWRENCE TN-
410 PM CDT WED MAY 3 2006
...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
WEDNESDAY EVENING FOR TENNESSEE.
LAT...LON 3504 8757 3514 8759 3515 8757 3541 8756
3539 8753 3546 8745 3546 8733 3543 8721
3502 8723 3501 8760
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 10:15 AM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, May 3, 10:15 AM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1015 AM CDT WED MAY 3 2006 .DISCUSSION... SFC FRONT IS SITTING JUST TO THE NW ALONG A LINE FROM NWRN OHIO SWWD TO NRN AR. THIS FEATURE IS EXPECTED TO MOVE SLOWLY SEWD TODAY WITH SCT TSTMS ALONG AND SE OF THE FRONT. THE BETTER AIR SEEMS TO BE FURTHER SOUTH...THUS SELS SLGT RISK AREA IS CENTERED ALONG A LINE FROM EXTREME SERN TN TO SRN AR. CURRENT FORECAST IS CALLING FOR 70 PCT CHANCE OF RAIN. I NOTICED THAT THE LATEST FWC IS SHOWING A 23 PCT CHANCE FOR BNA THIS AFTERNOON. MORNING SOUNDING IS SHOWING A STRONG INVERSION AT 660MB WITH THE USUAL MORNING SFC INVERSION. ONLY REFLECTORS CURRENTLY ON RADAR ARE OVER SRN PORTION OF THE MIDSTATE. WILL LEAVE THE CURRENT FORECAST ALONE FOR NOW...BUT MAY ATTEMPT LATER ON THE INTRODUCE A POP GRADIENT FROM NW TO SE TO INDICATE THE BETTER CHANCE OF PRECIP TO THE SE. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && JLM
Hazardous weather outlook, May 3, 9:20 AM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 920 AM CDT WED MAY 3 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-041030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 920 AM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN APPROACHING COLD FRONT WILL INCREASE THE CHANCE FOR THUNDERSTORMS LATE TODAY AND TONIGHT. A FEW STRONG STORMS COULD DEVELOP...ESPECIALLY OVER THE NORTHWEST COUNTIES OF THE MID STATE. HEAVY DOWNPOURS...HAIL AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY UNSETTLED WEATHER WILL AFFECT THE REGION THURSDAY THROUGH SATURDAY AS A SERIES OF DISTURBANCES INTERACTS WITH A LINGERING FRONT. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE WEDNESDAY NIGHT THROUGH SATURDAY. BOYD
In the hours before
Special weather statement, May 3, 2:15 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 215 PM CDT WED MAY 3 2006 TNZ005>007-022>027-056>061-093>095-031945- BENTON-CHEATHAM-DAVIDSON-DICKSON-GILES-HICKMAN-HOUSTON-HUMPHREYS- LAWRENCE-LEWIS-MARSHALL-MAURY-MONTGOMERY-PERRY-ROBERTSON-STEWART- WAYNE-WILLIAMSON- 215 PM CDT WED MAY 3 2006 ...SEVERE THUNDERSTORMS IN SOUTHERN MIDDLE TENNESSEE... AT MID AFTERNOON...SEVERE THUNDERSTORMS HAVE DEVELOPED QUICKLY IN SOUTHERN MIDDLE TENNESSEE. THIS WILL BE THE TREND FOR THE NEXT SEVERAL HOURS...AS INSTABILITY... DEEP MOISTURE ALONG WITH MAXIMUM AFTERNOON HEATING TAKE PLACE. THE MAIN AREA OF CONCERN FOR THE NEXT SEVERAL HOURS WILL BE THE WEST HALF OF MIDDLE TENNESSEE...GENERALLY ALONG AND WEST OF INTERSTATE 65. BOYD
Special weather statement, May 3, 3:02 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 302 PM CDT WED MAY 3 2006 TNZ005>007-022>027-056>061-093>095-032030- BENTON-CHEATHAM-DAVIDSON-DICKSON-GILES-HICKMAN-HOUSTON-HUMPHREYS- LAWRENCE-LEWIS-MARSHALL-MAURY-MONTGOMERY-PERRY-ROBERTSON-STEWART- WAYNE-WILLIAMSON- 302 PM CDT WED MAY 3 2006 ...STRONG STORMS IN SOUTHERN MIDDLE TENNESSEE... AT 3 PM...STRONG THUNDERSTORMS ARE MOVING THROUGH SOUTHERN MIDDLE TENNESSEE FROM...SUMMERTOWN...ETHRIDGE INTO GILES COUNTY ALONG HIGHWAY 166 AND INTO THE PULASKI AREA. THESE STORMS HAVE BEEN PULSING DURING THE LAST HALF HOUR. EXPECT WINDS TO 45 MPH...PEA TO MARBLE SIZE HAIL WITH THESE STORMS. RAPID INTENSIFICATION CAN OCCUR AT ANY TIME WITH THESE TYPE OF STORMS...AND LATER WARNINGS MAY BE NEEDED. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:17 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 28 min |
| May 3, 2:49 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 26 min |
| May 3, 3:05 AM CDT | Dense Fog Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 6 hr |
| May 3, 2:03 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Maury | 57 min |
| May 3, 3:11 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 58 min |
| May 3, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 34 min |
| May 3, 5:59 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 31 min |
| May 3, 6:27 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.